Alert archive / Missouri / Red Flag Warnings in 2022

Red Flag Warning 4, NWS Springfield, MO

October 12, 202231 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this red flag warning at Oct 12, 2022, 2:10 PM CDT for 31 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Oct 13, 2022, 12:00 PM CDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 12, 2022, 2:10 PM CDT (19:10 UTC)
In effect from
Oct 13, 2022, 12:00 PM CDT
Expired
Oct 13, 2022, 8:00 PM CDT
In force
8 hr
Issued by
NWS Springfield, MO
All 34 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 25 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 13, 3:00 PM CDTNON-TSTM WND DMG3 Nne Springfield, MOLARGE TREE BRANCH DOWN IN THE ROAD NEAR THE INTERSECTION OF NATIONAL AND TURNER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2022-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2022-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 593 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-282 J/kg
Mixed-layer LCL
1284 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
593 m²/s²
0-3 km storm-relative helicity
608 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

755 
WWUS83 KSGF 121910
RFWSGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Springfield MO
210 PM CDT Wed Oct 12 2022

KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-130315-
/O.NEW.KSGF.FW.W.0004.221013T1700Z-221014T0100Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence-
Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark-
210 PM CDT Wed Oct 12 2022

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR
LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 055,
056, 057, 058, 066, 067, 068, 069, 070, 071, 073, 077, 078, 079, 
080, 081, 082, 088, 089, 090, 091, 092, 093, 094, 095, 096, 097, 
097, 101, 101, 102, 103, 104, AND 105...

The National Weather Service in Springfield has issued a Red Flag
Warning, which is in effect from noon to 8 PM CDT Thursday. 

* AFFECTED AREA...In Kansas...Fire weather zones 073, 097, and 
  101.In Missouri...Fire weather zones 055, 056, 057, 058, 066, 
  067, 068, 069, 070, 071, 077, 078, 079, 080, 081, 082, 088, 
  089, 090, 091, 092, 093, 094, 095, 096, 097, 101, 102, 103, 
  104, and 105. 

* WIND...Northwest winds of 15 to 25 mph with gusts of 25 to 35 
  mph.

* HUMIDITY...15 to 25 percent.

* THUNDERSTORMS...No thunderstorms expected.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Titus
4 follow-up statements
310 
WWUS83 KSGF 130448
RFWSGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Springfield MO
1148 PM CDT Wed Oct 12 2022

KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-132100-
/O.CON.KSGF.FW.W.0004.221013T1700Z-221014T0100Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence-
Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark-
1148 PM CDT Wed Oct 12 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
THURSDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE
WEATHER ZONES 055, 056, 057, 058, 066, 067, 068, 069, 070, 071,
073, 077, 078, 079, 080, 081, 082, 088, 089, 090, 091, 092, 093,
094, 095, 096, 097, 097, 101, 101, 102, 103, 104, AND 105...

* AFFECTED AREA...In Kansas...Fire weather zones 073, 097, and 
  101.In Missouri...Fire weather zones 055, 056, 057, 058, 066, 
  067, 068, 069, 070, 071, 077, 078, 079, 080, 081, 082, 088, 
  089, 090, 091, 092, 093, 094, 095, 096, 097, 101, 102, 103, 
  104, and 105. 

* WIND...Northwest winds of 15 to 25 mph with gusts of 25 to 35 
 mph.

* HUMIDITY...15 to 25 percent.

* THUNDERSTORMS...No thunderstorms expected.

* IMPACTS...any fires that develop will likely spread rapidly. 
 Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

DSA
306 
WWUS83 KSGF 130757
RFWSGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Springfield MO
257 AM CDT Thu Oct 13 2022

...Red Flag Warning Today / Fire Weather Watch for Friday...


KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-140100-
/O.NEW.KSGF.FW.A.0001.221014T1700Z-221015T0100Z/
/O.CON.KSGF.FW.W.0004.221013T1700Z-221014T0100Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence-
Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark-
257 AM CDT Thu Oct 13 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE 
WEATHER ZONES 055, 056, 057, 058, 066, 067, 068, 069, 070, 071, 
073, 077, 078, 079, 080, 081, 082, 088, 089, 090, 091, 092, 093, 
094, 095, 096, 097, 097, 101, 101, 102, 103, 104, AND 105... 
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH 
FRIDAY EVENING FOR FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR 
FIRE WEATHER ZONES 055, 056, 057, 058, 066, 067, 068, 069, 070, 
071, 073, 077, 078, 079, 080, 081, 082, 088, 089, 090, 091, 092, 
093, 094, 095, 096, 097, 097, 101, 101, 102, 103, 104, AND 105...

The National Weather Service in Springfield has issued a Fire
Weather Watch, which is in effect from Friday afternoon through
Friday evening. 

* AFFECTED AREA...In Kansas...Fire weather zones 073, 097, and 
  101.In Missouri...Fire weather zones 055, 056, 057, 058, 066, 
  067, 068, 069, 070, 071, 077, 078, 079, 080, 081, 082, 088, 
  089, 090, 091, 092, 093, 094, 095, 096, 097, 101, 102, 103, 
  104, and 105. 

* WIND...Northwest winds of 15 to 25 mph with gusts of 25 to 35 
 mph.

* HUMIDITY...15 to 25 percent.

* THUNDERSTORMS...No thunderstorms expected.

* IMPACTS...any fires that develop will likely spread rapidly. 
 Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Lindenberg
695 
WWUS83 KSGF 131936
RFWSGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Springfield MO
Issued by National Weather Service St Louis MO
236 PM CDT Thu Oct 13 2022

...Red Flag Warning Continues Until This Evening, Another Red Flag
Warning for Friday...

KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-140345-
/O.UPG.KSGF.FW.A.0001.221014T1700Z-221015T0100Z/
/O.NEW.KSGF.FW.W.0005.221014T1700Z-221015T0100Z/
/O.CON.KSGF.FW.W.0004.000000T0000Z-221014T0100Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence-
Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark-
236 PM CDT Thu Oct 13 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES
055, 056, 057, 058, 066, 067, 068, 069, 070, 071, 073, 077, 078,
079, 080, 081, 082, 088, 089, 090, 091, 092, 093, 094, 095, 096,
097, 097, 101, 101, 102, 103, 104, AND 105......RED FLAG WARNING
IN EFFECT FROM NOON TO 8 PM CDT FRIDAY FOR LOW HUMIDITY AND GUSTY
WINDS FOR FIRE WEATHER ZONES 055, 056, 057, 058, 066, 067, 068, 
069, 070, 071, 073, 077, 078, 079, 080, 081, 082, 088, 089, 090, 
091, 092, 093, 094, 095, 096, 097, 097, 101, 101, 102, 103, 104, 
AND 105...

The National Weather Service in Springfield has issued a Red Flag
Warning, which is in effect from noon to 8 PM CDT Friday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...In Kansas...Fire weather zones 073, 097, and 
  101. In Missouri...Fire weather zones 055, 056, 057, 058, 066, 
  067, 068, 069, 070, 071, 077, 078, 079, 080, 081, 082, 088, 
  089, 090, 091, 092, 093, 094, 095, 096, 097, 101, 102, 103, 
  104, and 105. 

* WIND...Northwest winds of 15 to 25 mph with gusts of 25 to 35 
 mph.

* HUMIDITY...15 to 25 percent.

* THUNDERSTORMS...No thunderstorms expected.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WFO SGF
783 
WWUS83 KSGF 140058
RFWSGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Springfield MO
758 PM CDT Thu Oct 13 2022

...Red Flag Warning for Friday...

KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-140900-
/O.EXP.KSGF.FW.W.0004.000000T0000Z-221014T0100Z/
/O.CON.KSGF.FW.W.0005.221014T1700Z-221015T0100Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence-
Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark-
758 PM CDT Thu Oct 13 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
FRIDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS...

...TODAY'S RED FLAG WARNING WILL EXPIRE AT 8 PM CDT...


* AFFECTED AREA...Southeast Kansas, southwest and central
  Missouri. 

* WIND...For Friday west to southwest winds of 15 to 25 mph with 
  gusts of 25 to 35 mph.

* HUMIDITY...15 to 25 percent.

* THUNDERSTORMS...No thunderstorms expected.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Oct 12, 12:33 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Oct 12, 12:33 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1233 PM CDT Wed Oct 12 2022

Key Messages:

1. Showers and thunderstorms likely this morning. Severe weather
potential is low/marginal.

2. Breezy and very dry conditions Thursday and Friday will lead
to elevated or critical fire danger where grass fuels are dry.

3. Below normal temperatures likely early next week.

.SHORT TERM...(Today and tonight)
Issued at 245 AM CDT Wed Oct 12 2022

Current Conditions and Synoptic Pattern: A shortwave trough was
pushing through the central US early this morning. A strong low
level jet was set up from Oklahoma into Missouri and Illinois.
Latest KSGF VAD data measured 50kts at 1km. A strong cold front
was pushing through Kansas and Nebraska with a line of showers and
thunderstorms associated with it. Southerly winds and cloud cover
have kept temperatures well above average this morning, generally
in the middle to upper 60s.

Showers and Thunderstorms This Morning: Confidence is high that
the front and line of showers and storms will enter the northwest
CWA by 5-6am. The storms will likely be along the I-44 corridor in
the 7-9am timeframe and then the south central Missouri counties
during the 10am-12pm timeframe. Therefore, this will be a quick
moving band of showers and storms. 00z HREF rainfall amounts
(probability matched mean) generally support pockets of 0.1 to
0.5 inches total. The probability of one inch of rainfall remains
below 10 percent. The severe weather threat also remains very
low. While elevated CAPE is on the increase this morning, it
generally remains less than 1000j/kg. Mid level lapse rates are
steep across Kansas however they are forecast to more stable as
the morning progresses. Nevertheless, while we can not rule out
some stronger updrafts with small hail and gusty winds, severe
storms are not expected at this time. Higher chances for severe
storms will remain southeast of the area today.

Elevated Fire Weather This Afternoon: With the cold front moving
through this morning, skies will likely clear by early afternoon.
NBM high temp spreads are small with most locations reaching the
lower 70s. Northwest winds will usher in a drier airmass
throughout the afternoon. Northwest winds up to 20 mph combined
with RH values of 25-35% will produce elevated fire weather
conditions this afternoon across southeast Kansas and western
Missouri.

.LONG TERM...(Thursday through Tuesday)
Issued at 245 AM CDT Wed Oct 12 2022

Significant Fire Weather Threat Thursday-Elevated Friday: A very
dry airmass will continue to build into the area on Thursday as
strong northwest flow develops across the area. Forecast soundings
show the potential for deep mixing at least up to 750mb. Momentum
transfers would yield wind gusts up to 30mph. We have trended
closer to the 90th percentile for wind gusts which also matches
the Extreme Forecast Index/Shift of Tails Tool which was
highlighting the potential for above average winds for the time of
year. The deep mixing will also yield dewpoints dropping closer to
the 10th percentile (upper 20s to lower 30s). Therefore RH values
around 20% are becoming likely Thursday afternoon. A significant
fire threat appears to be evolving and chances for a Red Flag
Warning are becoming high. While wind gusts on Friday will be
lower, RH values will appear to drop into the 25-30 percent range
which will still at least yield an elevated fire threat.

Weekend Outlook: Ensemble cluster analysis is in decent agreement
that northwest flow will continue through the weekend.
Temperatures will likely climb a few degrees more on Saturday as
winds briefly turn southerly ahead of an approaching front. This
front will move through Saturday evening, possible producing some
isolated showers closer to the Missouri-Arkansas state line
however chances are generally less than 30 percent. Cooler temps
are likely Sunday behind this front.

Below average temps likely early next week - Freeze potential: A
large upper low across the Great Lakes will usher in much colder
air early next week. NBM guidance suggests the potential for highs
in the 50s and lows in the 20s and 30s. This would likely lead to
additional frost and freeze concerns. Significant timing and
location differences exist by midweek. Some ensembles are quicker
to move the upper low further east. This will influence how quick
of a warmup occurs. Ensembles are consistent that dry weather will
rule through at least the middle part of next week which will
likely worsen the drought.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1231 PM CDT Wed Oct 12 2022

MVFR ceilings will move out of KSGF and KBBG over the next 1-2
hours. Otherwise, VFR conditions are expected. Winds will be the
primary concern this TAF period, with gusty NW to WNW winds
expected Thursday.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Burchfield
LONG TERM...Burchfield
AVIATION...Titus
Hazardous weather outlook, Oct 12, 5:56 AM CDT, 8 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
556 AM CDT Wed Oct 12 2022

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131100-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
556 AM CDT Wed Oct 12 2022

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited lightning risk.
  Limited Hail Risk
  Elevated fire weather risk.

DISCUSSION...

Isolated showers and thunderstorms will move through the area
this morning. Cloud to ground lightning and brief heavy rainfall
are the main threats. One or two thunderstorms could produce hail
to the size of nickels this morning, mainly west of Springfield.

Gusty northwest winds up to 25 mph and low humidity will lead to
an elevated fire weather threat this afternoon across southeast
Kansas and western Missouri.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Elevated to critical fire danger is expected Thursday and Friday.
An unusually dry air mass is expected with some gusts of around
30 mph on Thursday with humidity levels possibly below 20 percent.

The potential for a frost or freeze is increasing for early next
week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Burchfield

In the hours before

Special weather statement, Oct 12, 8:13 AM CDT, 5 hours 57 minutes before
Special Weather Statement
National Weather Service Springfield MO
813 AM CDT Wed Oct 12 2022

MOZ095-103-104-121345-
Taney MO-Christian MO-Stone MO-
813 AM CDT Wed Oct 12 2022

...A strong thunderstorm will impact portions of northwestern Taney,
southeastern Christian and east central Stone Counties through 845 AM
CDT...

At 812 AM CDT, Doppler radar was tracking a strong thunderstorm near
Reeds Spring, or 8 miles south of Highlandville, moving east at 50
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Spokane, Ponce de Leon, Chestnutridge, Garrison, Keltner and
Chadwick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3677 9341 3686 9343 3700 9295 3680 9291
TIME...MOT...LOC 1312Z 255DEG 44KT 3683 9333

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Melto
Local storm report, Oct 12, 8:17 AM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
817 AM CDT WED OCT 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     HAIL             OZARK                   37.02N 93.21W
10/12/2022  E1.00 INCH       CHRISTIAN          MO   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED IN OZARK.

&&

JD
Local storm report, Oct 12, 9:11 AM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
911 AM CDT WED OCT 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     HAIL             OZARK                   37.02N 93.21W
10/12/2022  E1.00 INCH       CHRISTIAN          MO   PUBLIC

            PHOTO SENT VIA SOCIAL MEDIA.

&&

JD
Special weather statement, Oct 12, 9:15 AM CDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Springfield MO
915 AM CDT Wed Oct 12 2022

MOZ096-097-105-121445-
Douglas MO-Ozark MO-Howell MO-
915 AM CDT Wed Oct 12 2022

...A strong thunderstorm will impact portions of northeastern Ozark,
eastern Douglas and western Howell Counties through 945 AM CDT...

At 915 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Gainesville, or 20 miles southeast of Ava, moving east
at 50 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
West Plains, Bryant Creek State Park, Willow Springs, Gainesville,
Pomona, South Fork, Brixey, Noble, Willhoit, Pottersville, Caulfield,
Gentryville, Siloam Springs, Sycamore, Vanzant, Dora, Rockbridge,
Drury, Zanoni and Hardenville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3676 9259 3693 9245 3706 9211 3705 9180
      3659 9182 3659 9252
TIME...MOT...LOC 1415Z 252DEG 45KT 3671 9245

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Melto
Special weather statement, Oct 12, 9:39 AM CDT, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Springfield MO
939 AM CDT Wed Oct 12 2022

MOZ097-105-106-121515-
Oregon MO-Ozark MO-Howell MO-
939 AM CDT Wed Oct 12 2022

...A strong thunderstorm will impact portions of southeastern Ozark,
southern Howell and southwestern Oregon Counties through 1015 AM
CDT...

At 939 AM CDT, Doppler radar was tracking a strong thunderstorm over
Ott, or 18 miles northwest of Salem in Fulton County, moving east at
45 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Grand Gulf State Park, Thayer, Bakersfield, South Fork, Koshkonong,
Brandsville, Lanton, Moody and Caulfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3660 9222 3673 9151 3650 9149 3650 9221
TIME...MOT...LOC 1439Z 265DEG 37KT 3652 9210

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Melto

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 5:51 AM CDTSpecial Weather StatementSGFSt. Clair, Vernon39 min
Oct 12, 6:08 AM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, St. Clair, Vernon37 min
Oct 12, 6:51 AM CDTSpecial Weather StatementSGFDade24 min
Oct 12, 7:15 AM CDTSpecial Weather StatementSGFDallas30 min
Oct 12, 7:32 AM CDTSpecial Weather StatementSGFMcDonald28 min
Oct 12, 8:02 AM CDTSevere Thunderstorm WarningSGFChristian, Greene, Webster32 min
Oct 12, 8:13 AM CDTSpecial Weather StatementSGFChristian32 min
Oct 12, 8:32 AM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Stone, Taney43 min
Oct 12, 9:15 AM CDTSpecial Weather StatementSGFHowell, Ozark30 min
Oct 12, 9:39 AM CDTSpecial Weather StatementSGFHowell36 min

Nearby

Red Flag Warnings in Missouri, 2022Red Flag Warnings in Kansas, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.